Alert archive / Ohio / River Flood Warnings in 2022

River Flood Warning 37, NWS Cleveland, OH

March 24, 2022Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Mar 24, 2022, 9:10 PM EDT for Trumbull County, Ohio. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Mar 24, 2022, 9:10 PM EDT (01:10 UTC)
Expired
Mar 24, 2022, 11:11 PM EDT
In force
2 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1).

Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

601 
WGUS41 KCLE 250110
FLWCLE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
910 PM EDT Thu Mar 24 2022

...The National Weather Service in Cleveland OH has issued a Flood 
Warning for the following rivers in Ohio...

  Eagle Creek At Phalanx Station affecting Trumbull County.

For the Eagle Creek (Trumbull)...including Phalanx Station...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning by 700 AM EDT.

&&


OHC155-251100-
/O.NEW.KCLE.FL.W.0037.220325T0110Z-220325T1100Z/
/PHAO1.1.ER.220324T2010Z.220325T0015Z.220325T0500Z.UU/
910 PM EDT Thu Mar 24 2022

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Eagle Creek At Phalanx Station.

* WHEN...From this evening to tomorrow morning.

* IMPACTS...At 9.5 feet, Barclay Messerly Road south of the Warren 
  Airport in Braceville floods. Knowlton Road will be threatened.

* ADDITIONAL DETAILS...
  - At 9:00 PM EDT Thursday the stage was 9.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:00 PM EDT Thursday was 9.8 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 7.1 feet
    tomorrow afternoon.
  - Flood stage is 9.5 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100


$$

Kahn
1 follow-up statement
810 
WGUS81 KCLE 250311
FLSCLE

Flood Statement
National Weather Service Cleveland OH
1111 PM EDT Thu Mar 24 2022

...The Flood Warning is cancelled for the following rivers in Ohio...

  Eagle Creek At Phalanx Station affecting Trumbull County.

OHC155-250415-
/O.CAN.KCLE.FL.W.0037.000000T0000Z-220325T0311Z/
/PHAO1.1.ER.220324T2010Z.220325T0015Z.220325T0248Z.UU/
1111 PM EDT Thu Mar 24 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Eagle Creek At Phalanx Station.

* ADDITIONAL DETAILS...
  - At 11:00 PM EDT Thursday the stage was 9.5 feet.
  - Forecast...The river is expected to fall to 7.1 feet tomorrow
    afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100


$$

Campbell

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 24, 7:40 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 24, 7:40 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
740 PM EDT Thu Mar 24 2022

.SYNOPSIS...
Several cold fronts are expected to move across the area through
this weekend. High pressure gradually builds in across the Great
Lakes region Monday and Tuesday. The next low pressure system to
impact the region mid to late next week.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
Rather disheveled pattern out there for the near term. Could be
easier to just say general low pressure aloft and at the surface
residing over the Great Lakes. Getting into more detail, have a
closed upper low to the southwest that will pass northeastward
through the CWa over the next few hours. A couple of surface troughs
cutting through the lakes will continues the southeastward push
tonight. Strong er cold front with a deep closed low moves in late
Friday into Friday night, which will ultimately usher in much colder
air for the short term portion of the forecast. Carrying some low
end POPs this evening which will increase gradually into the
overnight as the surface troughs move in. Upper level trough/vort
max moves in for Friday, and again the more organized cold front
later Friday/Friday night trailed by a 523dam closed low that
will settle into the CWA. This gives another gradual increase in
the POPs through the Friday period and into Friday night. 850mb
temperatures crash Friday night, and get into a return of snow
mixing in with the rain, then perhaps all snow by 12Z Saturday.
It will be difficult to recover from the morning lows Saturday.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
In typical NE OH/NW PA fashion, a taste of wintry weather is
anticipated through this weekend. An upper-level low will move
across the forecast area Saturday, with several impulses pivoting
around the low through Saturday night. Scattered showers are
expected throughout the day Saturday, but there's still a bit of
uncertainty in the precipitation type. Temperatures will likely be
cold enough for a rain/snow mix Saturday morning and at the moment
thinking plain rain will develop if temperatures manage to increase
enough Saturday afternoon. As stated in the previous discussion, if
temps struggle to rise above freezing, a rain/snow mix or wet snow
may linger through peak heating hours. Not expecting appreciable
accumulation regardless. Expect a transition to snow Saturday night
into Sunday as yet another upper-level trough pivots southeast into
the region. Guidance is still portraying a period of lake-enhanced
snow across the primary snowbelt region. 850mb temps will cool to -
10 to -13C during this time and this combined with the support of
lift and moisture will provide an opportunity for accumulating
snowfall. Current forecast has up to 3 inches across the higher
elevations of NW PA, with only an inch or two in the remainder of
the snowbelt region. Not expecting impacts if current accumulation
forecast materializes, but will continue to monitor and update as
needed. Dry air should begin to build into the local area Sunday
afternoon and have PoPs quickly dwindling to chance by the end of
the period.

Saturday's temps will be in the 40s on Saturday and the cooler low
to mid 30s on Sunday. A few spots across interior NW PA may stay in
the 20s Sunday. Cold overnight lows are expected as well, with mid
20s Saturday night and the teens to lower 20s Sunday night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The upper-level trough will budge eastward Monday, allowing high
pressure take control of the region and dry weather to persist
through Monday. By Tuesday, a low developing over the central Plains
will lift a warm front northeastward towards the CWA, resulting in
increasing PoPs from southwest to northeast Tuesday evening and
peaking as the warm front sweeps across the local area Wednesday
morning. Still quite a bit uncertainty in the evolution and track of
the low, but PoPs continue through the end of the long term period.

Expect a gradual warming trend next week, with highs in the 20s in
NW PA and 30s across Ohio increasing to the 50s and lower 60s by
Wednesday.

&&

.AVIATION /00Z Friday THROUGH Tuesday/...
Upper-level low is currently progressing across central Ohio
now, moving to eastern Lake Erie by 06Z Friday. Isolated to
scattered rain showers will accompany this upper low with cold
temperatures aloft possible allowing for isolated small hail
and/or graupel. Otherwise, VFR conditions are observed across
the area and is expected to continue through the next several
hours. In the wake of the upper low, MVFR cloud cover does
overspread the area from west to east, with overcast MVFR
ceilings expected at all TAF sites by early Friday morning.
Additional light rain showers overspread the area Friday morning
through to the end of the TAF period, bringing MVFR visibilities
and a period of IFR ceilings.

Southwest winds of 6-10 knots tonight strengthen to 10-15 knots
during the daylight hours on Friday, with max gusts up to 20-25
knots possible.

Outlook...Non-VFR likely with periods of rain and/or snow
Friday night through Saturday and then all snow Saturday night
through Monday morning.

&&

.MARINE...
Southwesterly winds 10 to 15 knots continue across the lake through
tonight, before increasing to near 20 knots in the eastern basin by
Friday afternoon. May need to hoist a brief Small Craft Advisory for
the easternmost zone(s) Friday afternoon and evening, but will hold
off due to unfavorable wind direction. Winds gradually become
westerly to northwesterly as a system moves across the lakes
Saturday and will increase to up to 25 knots Saturday night into
Sunday. This will likely result in Small Craft Advisories through
the weekend. Northwesterly winds will decrease to 5 to 15 knots on
Monday, before becoming easterly to northeasterly Monday night
through Tuesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Saunders
NEAR TERM...26/Saunders
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Saunders
MARINE...Maines
Hazardous weather outlook, Mar 24, 5:07 AM EDT, 16 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
507 AM EDT Thu Mar 24 2022

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-250915-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
507 AM EDT Thu Mar 24 2022

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:32 PM EDTSmall Craft AdvisoryCLE3 days

Nearby

River Flood Warnings in Ohio, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.